Alert archive / Oregon / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 4, NWS Medford, OR

March 31, 2012Curry County, Oregon

NWS Medford, OR issued this severe thunderstorm warning at Mar 31, 2012, 3:09 PM PDT for Curry County, Oregon. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2012, 3:09 PM PDT (22:09 UTC)
Expired
Mar 31, 2012, 3:45 PM PDT
In force
36 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

County Curry County, OR

The radar

The Medford radar (KMAX), 144 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:09 PM PDTTSTM WND GST 55Ne Brookings, OR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2012-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2012-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
608 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WUUS56 KMFR 312209
SVRMFR
ORC015-312245-
/O.NEW.KMFR.SV.W.0004.120331T2209Z-120331T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
309 PM PDT SAT MAR 31 2012

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CURRY COUNTY IN SOUTHWEST OREGON...
  THIS INCLUDES THE CITIES OF...PORT ORFORD...GOLD BEACH...
  BROOKINGS...

* UNTIL 345 PM PDT

* AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM PORT ORFORD TO OPHIR TO 7 MILES NORTH OF BROOKINGS
  TO 13 MILES SOUTH OF HARBOR...OR ALONG A LINE EXTENDING FROM PORT
  ORFORD TO 7 MILES NORTHEAST OF GOLD BEACH TO 7 MILES NORTH OF
  BROOKINGS TO 8 MILES NORTH OF CRESCENT CITY...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIXES
  RIVER CAMPGROUND

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED NEAR BROOKINGS WITH 
THESE STORMS. SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4282 12429 4252 12413 4199 12400 4199 12422
      4209 12437 4235 12444 4249 12445 4255 12441
      4263 12442 4266 12444 4266 12448 4272 12448
      4273 12452 4280 12453
TIME...MOT...LOC 2208Z 270DEG 20KT 4281 12441 4250 12429
          4216 12420 4186 12418

$$

MAS
1 follow-up statement
514 
WWUS56 KMFR 312240
SVSMFR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
340 PM PDT SAT MAR 31 2012

ORC015-312246-
/O.EXP.KMFR.SV.W.0004.000000T0000Z-120331T2245Z/
CURRY OR-
340 PM PDT SAT MAR 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CURRY COUNTY WILL
EXPIRE AT 345 PM PDT...

THE LINE OF THUNDERSTORMS WILL WEAKEN AS IT MOVES INLAND. 

LAT...LON 4282 12429 4252 12413 4199 12400 4199 12422
      4209 12437 4235 12444 4249 12445 4255 12441
      4263 12442 4266 12444 4266 12448 4272 12448
      4273 12452 4280 12453
TIME...MOT...LOC 2236Z 270DEG 20KT 4281 12420 4250 12408
          4216 12399 4186 12397

$$

MAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:18 AM PDT, 5 hours 51 minutes earlier.

Area forecast discussion, Mar 31, 9:18 AM PDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
918 AM PDT SAT MAR 31 2012

.DISCUSSION...A STEADY BAND OF MODERATE TO HEAVY RAIN MOVES FROM
WEST TO EAST ACROSS SOUTHERN OREGON AND NORTHERN CALIFORNIA THIS
MORNING. THE PRECIPITATION IS JUST REACHING KLAMATH FALLS AND
PLACES NORTH AND SOUTH NOW. THE END OF THE HEAVIEST RAIN ENDS OVER
EASTERN DOUGLAS COUNTY INTO WESTERN JACKSON COUNTY AND CENTRAL
SISKIYOU COUNTY. BEHIND IT, SHOWERS CONTINUE ACROSS THE COAST AND
UMPQUA BASIN WITH LIGHTER PRECIPITATION RATES. SEVERAL LIGHTNING
STRIKES HAVE ALSO BEEN OCCURRING OVER THE COASTAL WATERS THIS
MORNING. WE EXPECT TWO FRONTAL PASSAGES ACROSS THE CWA THIS
MORNING...ONE OCCURRING NOW ALONG THE HEAVY RAIN BAND THAT WILL
START TO LOWER SNOW LEVELS CLOSER TO 4000 FEET THIS MORNING AND
ANOTHER TO ARRIVE LATER THIS AFTERNOON AND LOWER SNOW LEVELS DOWN
FARTHER FOR TONIGHT. WE WILL CONTINUE TO MONITOR GUSTY WINDS THAT
OCCUR AHEAD AND ALONG OF EACH FRONT AS THEY COULD EVEN GET INTO
THE WEST SIDE VALLEYS SUCH AS THE ROGUE LATER TODAY.

WE ADJUSTED RAINFALL TOTALS ON THE EAST SIDE BASED ON THE CURRENT
POSITION OF THE RAIN BAND AND WILL BE ADJUSTING SNOW LEVELS TO
REFLECT THE SNOW NOW STARTING TO OCCUR AT THE HIGHER PASSES OF THE
WILLAMETTE, LAKE OF THE WOODS, AND DIAMOND LAKE.

&&

.AVIATION...MVFR CIGS AND VIS WITH ISOLATED IFR CONDITIONS IN
HEAVY RAIN THROUGH THE EARLY AFTERNOON. COLDER AIR WITH LOWERING
FREEZING LEVELS MOVES IN THIS AFTERNOON INTO THIS EVENING WITH
MODERATE TO HEAVY RAIN AND SNOW SHOWERS AND ISOLATED
THUNDERSTORMS. GUSTY SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY
BEFORE BECOMING MORE WEST TO NORTHWEST TONIGHT.

&&

.PREV DISCUSSION... /ISSUED 330 AM PDT SAT MAR 31 2012/

DISCUSSION...VERY STRONG LOW LEVEL CONVERGENCE IS OVER EXTREME
SOUTHWEST OREGON THIS MORNING IN THE LEFT EXIT REGION OF A 145KT
JET. THIS IS RESULTING IN A VERY STRONG BAND OF PRECIPITATION
COMING INTO THE SOUTHERN CALIFORNIA COAST AT THIS TIME. AS THE
CLOSED UPPER LEVEL LOW MOVES INTO THE CENTRAL OREGON COAST WINDS
WILL REMAIN STRONG..PRIMARILY FROM CAPE BLANCO SOUTHWARD AS LOW
LEVEL WINDS CONVERGE ON THE SOUTHERN OREGON COAST THIS MORNING.
THE COMBINATION OF STRONG DRIVING WINDS AND YET ANOTHER ROUND OF
HEAVY RAINFALL WILL ADD WATER INTO EXPOSED HILLSIDES...CAUSING
PRIME CONDITIONS FOR SLIDES TO CONTINUE IN THE COASTAL REGION. THE
WARM CONVEYOR FLOW KEEPS SNOW LEVELS GENERALLY ABOVE 5000 FEET
THIS MORNING UNTIL THE VERY TRAILING EDGE OF THE FLOW DRAGS
COLDER AIR IN BEHIND IT...BRINGING SNOW LEVELS DOWN TO AROUND 4000
FEET BY THIS AFTERNOON. THE CLOSED LOW OPENS THIS AFTERNOON AS THE
UPPER TROUGH MOVES INLAND WITH THE COLD AIR BEHIND ALOFT INCREASES
LAPSE RATES IN STRONG ONSHORE FLOW...MAINTAINING MODERATE SHOWERS
MOSTLY IN THE HIGHER TERRAIN. BRIEF RIDGING BRINGS A WELCOMED
BREAK ON THE TAIL END OF SPRING BREAK SUNDAY INTO MONDAY EVENING
WHEN MODELS ARE IN VERY GOOD AGREEMENT BRINGING THE NEXT ROUND
INTO THE REGION AND ALLOWING MOST RIVERS TO SUBSIDE SUBSTANTIALLY
AHEAD OF IT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ030-031.
     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.
     WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ029.

CA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY ABOVE 4000 FEET
     FOR CAZ080-082.
     WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ085.
     WIND ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 5 AM PDT SUNDAY FOR CAZ083.

PZ...GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SUNDAY FOR
     PZZ350-356-370-376.
     GALE WARNING UNTIL 11 PM PDT THIS EVENING FOR PZZ350-370.

MAW
Hazardous weather outlook, Mar 31, 5:07 AM PDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
507 AM PDT SAT MAR 31 2012

ORZ021-010000-
SOUTH CENTRAL OREGON COAST-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS. FLOOD WARNING CONTINUES FOR THE
COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE
RIVER AT MYRTLE POINT. SEE FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE UNTIL
MONDAY AND FOR THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE
POINT UNTIL SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ022-010000-
CURRY COUNTY COAST-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS. URBAN AND SMALL STEAM FLOOD WARNING
IN EFFECT TO LATE MORNING. SEE FLOOD WARNING FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ030-031-010000-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING AND WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ085-ORZ029-010000-
MODOC COUNTY-KLAMATH BASIN-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA AND SOUTH CENTRAL OREGON.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY IN EFFECT UNTIL 5 PM PDT. SEE WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081-010000-
CENTRAL SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT. SEE WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-010000-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-010000-
SOUTH CENTRAL SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT. SEE WINTER
WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-010000-
WESTERN SISKIYOU COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM PDT ABOVE 4000 FEET.
SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINTER WEATHER ADVISORY CONTINUES TO 5 AM PDT SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ORZ023-024-010000-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
507 AM PDT SAT MAR 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Mar 31, 11:46 AM PDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1146 AM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     NON-TSTM WND GST 1 SE BROOKINGS          42.05N 124.28W
03/31/2012  M60 MPH          CURRY              OR   TRAINED SPOTTER

&&

BUNKER
Local storm report, Mar 31, 12:31 PM PDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1231 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HEAVY RAIN       1 NNW LAKESIDE          43.59N 124.18W
03/31/2012  M1.50 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR ACCUMULATION

&&

BUNKER
Local storm report, Mar 31, 1:21 PM PDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
121 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 PM     NON-TSTM WND DMG LAKEVIEW                42.19N 120.35W
03/31/2012                   LAKE               OR   OTHER FEDERAL

            WIND GUSTS PAST 50 MPH WERE REPORTED BY THE LAKEVIEW
            INTERAGENCY FIRE CENTER. THESE GUSTS DOWNED A POWER POLE
            AND CAUSED A 20-ACRE WILDFIRE ALONG HIGHWAY 140 NEAR ADEL
            SATURDAY MORNING. THE WILDFIRE HAS SINCE BEEN CONTAINED.

&&

SPILDE
Local storm report, Mar 31, 2:13 PM PDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     NON-TSTM WND GST 3 NE APPLEGATE          42.29N 123.13W
03/31/2012  E50 MPH          JACKSON            OR   TRAINED SPOTTER

            ESTIMATED BETWEEN 45 TO 50 MPH...VERY LITTLE
            PRECIPITATION

&&

BUNKER
Local storm report, Mar 31, 3:03 PM PDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
303 PM PDT SAT MAR 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     NON-TSTM WND GST 1 SE BROOKINGS          42.05N 124.28W
03/31/2012  E68 MPH          CURRY              OR   TRAINED SPOTTER

&&

BUNKER
Special weather statement, Mar 31, 3:06 PM PDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
306 PM PDT SAT MAR 31 2012

ORZ025-027-028-011200-
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS...
CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK...
HOWARD PRAIRIE...SISKIYOU SUMMIT
306 PM PDT SAT MAR 31 2012

...SNOW SHOWERS TONIGHT BRING ACCUMULATING SNOW TO THE MOUNTAINS
AND FOOTHILLS...

SNOW SHOWERS WILL MOVE THROUGH THE CASCADE AND SISKIYOU MOUNTAINS
OF SOUTHERN OREGON TONIGHT AS WELL AS THE FOOTHILLS OF EASTERN DOUGLAS
COUNTY ABOVE 2000 FEET. NEW SNOWFALL ACCUMULATION IS EXPECTED TO
BE 3 TO 6 INCHES ABOVE 3500 FEET WITH 1 TO 3 INCHES IN THE
FOOTHILLS ABOVE 2000 FEET. THESE SNOW SHOWERS WILL CREATE
CHANGEABLE DRIVING CONDITIONS WITH SUDDEN REDUCTIONS OF VISIBILITY
AND A QUICK BUT SIGNIFICANT ACCUMULATION OF SNOW IN THE HEAVIER
BANDS. SNOW SHOWERS HAVE THE POTENTIAL TO AFFECT INTERSTATE 5 AT
SISKIYOU SUMMIT AND OREGON STATE ROUTES 66, 140, 62, 58, 138, AND
230.

MAW

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 9:26 AM PDTAreal Flood AdvisoryMFRCurry, Josephine6 hr
Mar 31, 2:58 PM PDTSpecial Marine WarningMFR32 min

Nearby

Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.